Posted 2/25/2023 10:31 AM (GMT -8)
With antibodies, you can try adding a thiopurine like azathiopurine, imuran or 6-mercaptopurine as daily medication along with remicade to reduce the antibodies which might take time to work. In the mean time infusion reactions are more likely, rashes, joint aches, throat swelling, or in the worstcase an anaphylaxis which would get you admitted as hospital inpatient. You can ask for premeds of solumedrol/prednisolone to reduce the odds of reactions. Doubling the benadryl could help some too but I'd just go solumedrol if you continue these remicade infusions. I'd also make sure you're getting remicade over 3 hours, not the faster 1 hour, as slower reduces infusion reactions.
If it was me, I'd just switch biological meds as the side effects of antibodies are just terrible. There's so many biological meds these days, and another approved every year or two, that you no longer have to worry about running out of options (as was the case a decade ago).
You can switch to another biologic med (stelara, entyvio) or a small molecule drug like xeljanz. There's a lot of choices these days. Although even switching doesn't immediately stop antibody side effects, as it can take months to clearance all of the remicade from your body to the point that immune system stops fighting it and causing side effects.